I was just given Protonix yesterday and took my first pill about 1 p.m., after lunch. This morning, as I was eating breakfast I had to make 2 runs for the bathroom and the second one was terrible--explosive D and nausea--and I've felt like hell all day. Of course I had taken a second pill by the time this happened!I had just started to get my D under control with added fiber, and was feeling so much better, and now this! Now I'm wondering if it's the Protonix that's causing it. Has anyone had this happen? I looked it up on the internet and found the manufacturers insert (which my doctor had conveniently taken out of the sample he gave me) and it looks like there was a four-fold increase in D for people taking it over a placebo in their tests. If this is so, I have a feeling someone who has trouble with D anyway could really be in trouble with this stuff!Anyone else have any input?
I have been on Ranitidine now for 5 years for heartburn and I think it works wonderfully
without any side effects. I don't know if it is available where you live though. I am from Canada. Do you get heartburn after everything you eat?------------------IBS-D type[This message has been edited by JaneS (edited 10-13-2000).][This message has been edited by JaneS (edited 10-13-2000).]
I took protonix a couple of months ago. It worked a little. But my problem was my gallbladder. They didnt know at that time. It gave me a bad heachache. But so does the previacid and prilosec. I dont know if it causes D, because I had it to began with. I havent had D anymore since about a week or two after my surgery. This is also the about the time I quit taking the protonix because of the headaches. So it could be connected. I am controlling my GERD by diet and taking vitiman B complex. But I believe my GERD was cause by my gallbladder. I have only had heartburn three times since my surgery. All three times I had ate nachos. SO I think its the cheese. Also the peppers. I love Peppers. Sorry So Long. Good luck.
With me it's a long story. My initial problem was and is an ulcer. It acted up about 6 weeks ago, although I take Pepcid all the time. My doctor put me on previced and it gave me heartburn so bad I quit taking it after 2 weeks. When the doctor found this out 2 days ago he put me on the protonix (although it is actually only approved in this country for GERD). It is also giving me heartburn and I'm still sick as a dog and my ulcer is acting up this evening. Although I must say that one episode of D was the only one I've had today.I understand these new ulcer and GERD drugs are all in the same family and I'm starting to believe I can't take any of them. They seem to work in reverse of their intended purpose on me!
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!